Hail, Lancaster
- When
- July 3, 1:48 AM CST
- Where
- Lancaster County, Lincoln
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.800, -96.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 3, 1:30 AM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 AM CDT SUN JUL 3 2005 .DISCUSSION... SEVERE CONVECTION THIS AFTERNOON AND EVENING IS THE MAIN FORECAST CONCERN. SCATTERED CONVECTION BROKE OUT JUST BEFORE MIDNIGHT IN THE SOUTHERN CWA IN AREA OF STRONG 850 THETA-E ADVECTION. HOWEVER STORMS HAVE HAD A HARD TIME MAINTAINING THEMSELVES FOR VERY LONG. MCS TREKKING EAST ACROSS SOUTH DAKOTA HAS SHOWN LITTLE AMBITION TO DEVELOP SOUTH INTO LOW LEVEL JET...BUT MAY STILL DO SO EARLY TODAY...SKIRTING THE NORTHEAST CWA. BOTH AREAS OF CONVECTION SHOULD MOVE ASIDE THIS MORNING LEAVING THE CWA UNDER THE GUN FOR STRONG STORMS THIS AFTERNOON. COLD FRONT IS STILL FORECAST TO ROLL INTO THE CWA TODAY...POSSIBLY HELPED ALONG BY NORTHERN MCS. PLENTY OF HEAT AND HUMIDITY WILL SURGE NORTH AHEAD OF BOUNDARY...SOMEWHAT SLOWING PROGRESS THROUGH THE AFTERNOON. THOUGH GFS/NAM HAVE PROGGED FRONTAL POSITION OVER THE SOUTHERN CWA AT TIME OF MAX HEATING...AM NOT BUYING BOUNDARY MAKING THAT MUCH OF A PUSH TODAY. THUS HAVE PLAYED FORECAST AROUND IDEA OF FRONT BISECTING CWA FROM NEAR ONAWA IOWA TO DAVID CITY AROUND 21Z...WELL NORTH OF THE OMAHA/COUNCIL BLUFFS/LINCOLN METRO AREAS. FRONT SHOULD FOCUS CONVECTIVE DEVELOPMENT THIS AFTERNOON IN AREA OF 3000+ J/KG CAPE ENVIRONMENT. BULK SHEAR OF 50KTS WITH HIGH CAPE POINTS TO SUPERCELL STORMS ALONG BOUNDARY... WITH LARGE HAIL THE PRIMARY SEVERE WEATHER MODE AND DAMAGING WINDS ALSO A THREAT. A FEW TORNADOES ARE POSSIBLE GIVEN STRONG SHEAR. GFS HAS COME AROUND TO NAMS SUGGESTION OF LINE OF STORMS DRIVING SOUTH ACROSS KANSAS BORDER DURING THE EVENING. AGAIN TIMING OF THIS SCENARIO IS IN QUESTION...WITH SLOWER SOUTHWARD PUSH INCREASING HEAVY RAIN POTENTIAL AS STORMS DEVELOP AND MOVE ALONG SAGGING FRONTAL BOUNDARY. FLASH FLOOD GUIDANCE IS WELL OVER 2 INCHES IN MOST OF THE SOUTHERN CWA...WITH ONLY THE SOUTHWEST CORNER WITH LOWER VALUES...SO HAVE REFRAINED FROM ANY FLOOD HEADLINES AT THIS TIME. IF MODELS ARE RIGHT...CONVECTION WILL BE WELL SOUTH OF THE AREA MONDAY MORNING...BUT HAVE RETAINED AT LEAST SLIGHT CHANCE IN THE SOUTH TO COVER EXPECTED SLOWER MOVEMENT OR ANY ELEVATED STORMS BEHIND THE FRONT. MONDAY AFTERNOON SHOULD BE DRY AND COOLER. THE REST OF THE FORECAST WILL SEE GRADUAL PATTERN SHIFT FROM ZONAL UPPER FLOW TO WEAK RIDGING TOWARD THE END OF THE WEEK. THIS SHOULD SUPPORT MAINLY DRY WEATHER AND SOMEWHAT WARMER. WHILE THIS TRANSITION OCCURS...CANT RULE OUT HIT AND MISS OPPORTUNITIES FOR RAIN AS MID LEVEL WAVES ROLL INTO THE REGION. THE BEST CHANCE FOR THIS LOOKS TO BE TUESDAY OR TUESDAY NIGHT AS NAM AND GFS ARE IN AGREEMENT SHOWING MINOR QPF. LITTLE CHANGE EXPECTED IN GOING FORECAST BEYOND MONDAY NIGHT. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 PM CDT SAT JUL 2 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031130- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 545 PM CDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT WITH A BETTER CHANCE FOR SEVERE THUNDERSTORMS SUNDAY. IF THUNDERSTORMS DO DEVELOP TONIGHT... ISOLATED LARGE HAIL AND DAMAGING WINDS WOULD BE POSSIBLE. THE PRIMARY THREATS SUNDAY WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. WARM AND UNSTABLE AIR IS IN PLACE WITH A WEAK WEATHER DISTURBANCE MOVING ACROSS THE OUTLOOK AREA. WARM MID LEVEL TEMPERATURES SHOULD HINDER STORM DEVELOPMENT EARLY... ON. MEANWHILE...OTHER STORMS WILL BE DEVELOPING OVER THE DAKOTAS AND THE INCREASING LOW LEVEL JET WILL FEED INTO THE STORMS TO THE NORTH. SOME OF THESE STORMS COULD DROP SOUTHEAST INTO PORTIONS OF NEBRASKA AND IOWA OVERNIGHT. SUNDAY...A COLD FRONT WILL BE APPROACHING FROM THE WEST WITH EXTREME INSTABILITY SETTING UP OVER PARTS OF THE OUTLOOK AREA. SEVERE STORMS ARE EXPECTED SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING OVER PARTS OF EASTERN NEBRASKA AND WESTERN IOWA AS A COLD FRONT PUSHES THROUGH. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE HAZARDS. MORE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST NEBRASKA AND FAR SOUTHWEST IOWA ON MONDAY MORNING...THEN ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA TUESDAY AFTERNOON INTO TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT BUT WILL LIKELY BE NEEDED SUNDAY INTO SUNDAY NIGHT. ZAPOTOCNY
The Omaha radar (KOAX), 63 km away, was scanning. The volume nearest the first event began at 07:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467563.